Posted 29 May 2012 - 12:26 PM
I knew I would experience an IB, since I had a minor one with the Atralin, but I'm concerned that it's causing large deep pimples under the skin. In the 3 weeks I've been on it, I've had 7 of these giant bumps. Before starting Epiduo, I would only get 3-4 of them a year, if that, so I'm surprised at the change. Sometimes they come to a head within 2-3 days, but most of them have just stayed there for at least a week before slowly fading away. They have also all been on only one side of my face, but I've ruled out hair, sleeping pattern, and touching my face as causing the one-sided breakout. Is this normal for an IB? Also, every review I've seen seems to talk about how drying Epiduo is at first.. if I didn't get that reaction, is it not strong enough to work correctly for me?
Posted 29 May 2012 - 02:40 PM
Posted 29 May 2012 - 06:00 PM
Posted 01 June 2012 - 01:17 AM
Posted 17 June 2012 - 06:53 AM
Posted 17 June 2012 - 09:35 PM
Edited by pinkpugsy, 17 June 2012 - 09:36 PM.
Posted 25 July 2012 - 08:30 PM
Posted 26 July 2012 - 07:37 AM
Posted 27 August 2012 - 10:58 PM
Posted 02 September 2012 - 02:29 AM
Alright, well, the verdict is in... Epiduo was HELL for my face! Before Epiduo, I was on Atralin for 12 weeks for my minor to moderate (keyword: mainly minor) acne. It cleared it up nicely but still left me with lots of clogged pores, so I switched to Epiduo. After 15 weeks on Epiduo, I can officially say that it completely changed my skin. I had cysts (or nodules) constantly.. even if you couldn't see them, you could feel them under the skin. I also started breaking out on my cheeks, which I have NEVER done. Everything that came up seemed to last forever and the whole texture of my skin seemed different. Anyway, I finally said screw this and switched back to Atralin... within 48 hours, everything had dried up. It's been 6 days and I cannot feel a single nodule or bump under my skin, nor do I have ANY pimples anywhere. I basically just have some hyperpigmentation from the Epiduo-induced acne on my cheeks, but even that is looking better. My skin is starting to look like it used to.... I will gladly take some clogged pores now that I've experienced worse acne. My old derm still says Epiduo couldn't have caused all of those breakouts, but I disagree. I started getting cysts within one week of using the Epiduo and they virtually never cleared. Add to that the fact that they were red, lasted forever, never came to a head and that they were a completely new form of acne for me, and I think it's obvious I was having some kind of negative reaction to it. I'm not saying Epiduo doesn't work, but if you start developing any type of new acne on a drug I'd do some research before continuing!
hey pink pugsy,
so i've been using epiduo for about 5 weeks and I feel as if i'm getting the same effects as you. I'm getting major cysts and nodules and my face is red and swollen. However, these didn't come until about the 2nd week. I'm wondering if this is the ib or if epiduo is just not working for me. Could you tell me more about your experience with epiduo?
Posted 03 September 2012 - 08:31 PM
Did you have cysts and nodules beforehand? That was the big warning sign for me. Some derms say you shouldn't technically even have an IB if you are using the product correctly, but even the ones who do believe in IBs usually won't tell you that developing a new type of acne is normal. Unless your skin is predisposed to cystic acne (meaning it's the type of acne you're seeking treatment for), tretinoin treatments should NOT cause cysts. I wish I had known this before I tried to stick out the Epiduo! That being said, Epiduo can worsen whatever form of acne you already have during your IB (if you have one).
It's now been about two weeks since I quit using Epiduo and went back to Atralin. I kid you not, I still have not one blemish anywhere on my face. My face also feels smoother and looks healthier.
The fact that your face is red and swollen indicates irritation of some kind. I never had any redness or swelling other than the cysts/nodules themselves. Call your derm ASAP to make sure you aren't having an allergic reaction or a burn! Good luck!